Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 241, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2002, 2:08 PM CDT for Marion County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2002, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 7, 2002, 2:40 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2234 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 071908 SVRJAN MSC091-071940- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT SUN JUL 7 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 240 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MARION COUNTY...OR ABOUT 9 MILES NORTHWEST OF COLUMBIA. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MARION COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:39 AM CDT, 9 hours 29 minutes earlier.
Area forecast discussion, Jul 7, 4:39 AM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 439 AM CDT SUN JUL 7 2002 MAIN FORECAST PROBLEM THIS MORNING CONTINUES TO BE COVERAGE OF CONVECTION NEXT FEW DAYS. ETA/AVN IN GENERAL AGREEMENT THIS MORNING WITH RIDGE OVER THE CENTER OF THE COUNTRY BECOMING E/W ORIENTED AND BUILDING W THROUGH THE SHORT TERM. THERMAL RIDGE BECOMING ESTABLISHED OVER N MS SHOULD HINDER ANY DECENT CONVECTIVE CHANCES THERE THROUGH THE SHORT TERM. FURTHER SOUTH...PRESENCE OF MID LEVEL COLD POCKETS ROTATING AROUND RIDGE EVIDENT...BUT DIFFERENCES EXIST IN THE MODELS ON STRENGTH AND TIMING OF THESE. ALTHOUGH BEST CHANCES OF CONVECTION WILL BE IN THE SOUTH THROUGH THE SHORT TERM...TIMING/STRENGTH DIFFERENCES OF AVAILABLE COLD POCKETS WILL CAUSE CONFIDENCE LEVELS TO BE LOW FOR ANY GOOD CHANCE POPS. IN THE LATTER PERIODS...AVN SHOWING A GRADUAL TROFFINESS DEVELOPING OVER THE EASTERN STATES WITH MID LEVEL THERMAL RIDGE BEING NUDGED SOUTH WITH COOLING NOTED OVER THE NORTH. BEST INSTABILITY WILL SHIFT TO THE NORTH AND WITH AN APPROACHING SURFACE BOUNDARY BY WEDNESDAY...BEST CONVECTIVE CHANCES WILL SHIFT NORTH AS WELL. ETA SHOWING CAPES AROUND 4000 J/KG OVER SOUTHERN SECTIONS TODAY WITH DECENT DRY AIR ALOFT. THESE CAPES LOOK A LITTLE OVERDONE AS THEY ARE BASED ON UPPER 90 DEGREE HEAT. WHILE THESE TEMPS ARE POSSIBLE OVER THE NORTH...THEY SEEM A BIT HIGH FOR THE SOUTH. STILL...GOOD LAPSE RATES FROM SFC-700 MB WITH MID 90 HEAT...POTETNIAL DOES EXISTS FOR SOME MICROBURSTS. WILL PROBABLY HANDLE THIS POTETNIAL IN HWO. FCSTID = 26 JAN 95 73 96 73 / 20 10 30 10 MEI 96 73 96 73 / 20 10 30 10 .JAN... AR...NONE. LA...NONE. MS...NONE. GARRETT
In the hours before
Special weather statement, Jul 7, 1:09 PM CDT, 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 109 PM CDT SUN JUL 07 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM OVER EAST CENTRAL PORTIONS OF MISSISSIPPI....INCLUDING THE MERIDIAN AREA. SOME OF THE STORMS THIS AFTERNOON IN EAST CENTRAL MISSISSIPPI MAY BECOME SEVERE WITH DAMAGING DOWNBURST WINDS OF UP TO 60 MILES PER HOUR. ELSEWHERE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP...MAINLY FROM AROUND 2 PM THROUGH 9 PM. A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. THE MAIN CONCERN WILL BE DAMAGING WINDS OF UP TO 60 MILES AN HOUR. THE ATMOSPHERE OVER THE REGION REMAINS VERY UNSTABLE. THE COMBINATION OF AN UNSTABLE ATMOSPHERE...AVAILABLE MOISTURE...AND DAYTIME HEATING WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE GREATEST COVERAGE OF THUNDERSTORMS WILL REMAIN SOUTH OF A GREENVILLE TO KOSCIUSKO TO BROOKSVILLE LINE...WHERE THE AVAILABLE MOISTURE IS THE GREATEST. EXPECT A LARGE CLUSTER OF STRONG THUNDERSTORMS TO MOVE SLOWLY WESTWARD FROM EAST CENTRAL MISSISSIPPI INTO CENTRAL MISSISSIPPI THIS AFTERNOON. OTHER ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP. WITH DRY AIR IN THE MIDDLE AND UPPER ATMOSPHERE...DAMAGING DOWNBURST WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS AS THEY MOVE SLOWLY WESTWARD THIS AFTERNOON. THE INTENSITY AND COVERAGE OF THUNDERSTORM ACTIVITY SHOULD DECREASE AFTER SUNSET. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO MONITOR THE WEATHER SITUATION THIS AFTERNOON AND BE PREPARED FOR THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS BEFORE SUNSET. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 24 min |
| Jul 7, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 25 min |
| Jul 7, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 23 min |
| Jul 7, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Jul 7, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 29 min |
| Jul 7, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 43 min |
| Jul 7, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 44 min |
| Jul 7, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 38 min |
| Jul 7, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 25 min |
| Jul 7, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 38 min |
| Jul 7, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 46 min |
| Jul 7, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 45 min |
| Jul 7, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 41 min |
| Jul 7, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 28 min |
| Jul 7, 5:20 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 60 min |
| Jul 7, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 45 min |
| Jul 7, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 44 min |
| Jul 7, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 32 min |
| Jul 7, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 43 min |
| Jul 7, 5:45 PM CDT | Tornado Warning | JAN | Marion | 30 min |
| Jul 7, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 45 min |
| Jul 7, 5:57 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Jul 7, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 29 min |
| Jul 7, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 41 min |
| Jul 7, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 43 min |
| Jul 7, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.